Reactions 1704, p304 - 2 Jun 2018
Intracerebellar haemorrhage: case report
A 78-year-old man developed intracerebellar haemorrhage
following concomitant use of pembrolizumab and rivaroxaban
[durations of treatments to reactions onsets not stated].
The man had a history significant for rheumatoid arthritis,
atrial fibrillation, coronary artery disease, hypertension,
diabetes mellitus, and hypothyroidism. His ongoing
medications included rivaroxaban for atrial fibrillation [dosage
and route not stated] and prednisone for rheumatoid arthritis.
In 2009, he presented with a forehead melanoma and
underwent surgeries over a period of three years. In
August 2016, the forehead melanoma re-appeared along with
bilateral periparotid lymphadenopathy, hence he started
receiving immunotherapy with IV pembrolizumab 2 mg/kg
every three weeks. He received six doses of pembrolizumab
over a period of 4 months. However, during the therapy he
developed spontaneous intracerebellar haemorrhage.
The man’s pembrolizumab therapy was discontinued in
December 2016. Subsequently, his haemorrhage resolved
without any further complications. The development of
intracerebellar haemorrhage was considered to be due to
excessive anticoagulation due to their impaired metabolism
from pembrolizumab therapy.
Author comment: "Factor Xa inhibitors are metabolized by
the hepatic CYP3/A4 system; thus, any effects of PD-1
inhibitors on this enzyme might have implications for the
metabolism of these novel anticoagulants. Thus, the
underlying risk factors for potential interactions with
immunotherapy should be assessed carefully and treatments
should be individualized for every patient".
Puri A, et al. The safety of pembrolizumab in metastatic melanoma and rheumatoid
arthritis. Melanoma Research 27: 519-523, No. 5, Oct 2017. Available from: URL:
http://doi.org/10.1097/CMR.0000000000000387 - USA
Reactions 2 Jun 2018 No. 17040114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved